Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 13, NWS Great Falls, MT

July 9, 2008

NWS Great Falls, MT issued this high wind warning at Jul 9, 2008, 2:38 PM MDT. It took effect at Jul 10, 2008, 6:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2008, 2:38 PM MDT (20:38 UTC)
In effect from
Jul 10, 2008, 6:00 AM MDT
Expired
Jul 11, 2008, 12:00 AM MDT
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 092038
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT WED JUL 9 2008

MTZ009-100500-
/O.NEW.KTFX.HW.W.0013.080710T1200Z-080711T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
238 PM MDT WED JUL 9 2008

...HIGH WIND WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
MDT THURSDAY NIGHT. 

A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE
CANADIAN ROCKIES AND AFFECT THE FORECAST AREA ON THURSDAY...WITH
INTENSE FLOW ALOFT EXPECTED TO DESCEND TO THE LOWER LEVELS.
SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...AND GUSTS OF 60 TO 70 MPH
AT TIMES...ARE ANTICIPATED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT
DURING THIS TIME...INCLUDING LOGAN PASS AND ALONG THE GOING TO THE
SUN ROAD IN GLACIER PARK.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KTFX 100327
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
927 PM MDT WED JUL 9 2008

MTZ009-101200-
/O.CON.KTFX.HW.W.0013.080710T1200Z-080711T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
927 PM MDT WED JUL 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT. 

A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE
CANADIAN ROCKIES AND AFFECT THE FORECAST AREA ON THURSDAY...WITH
INTENSE FLOW ALOFT EXPECTED TO DESCEND TO THE LOWER LEVELS.
SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...AND GUSTS OF 60 TO 70 MPH
AT TIMES...ARE ANTICIPATED ALONG THE NORTHERN ROCKY MOUNTAIN
FRONT DURING THIS TIME...INCLUDING LOGAN PASS AND ALONG THE GOING
TO THE SUN ROAD IN GLACIER PARK.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 100923
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
323 AM MDT THU JUL 10 2008

MTZ009-102200-
/O.CON.KTFX.HW.W.0013.080710T1200Z-080711T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
323 AM MDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE EAST ACROSS THE
CANADIAN ROCKIES AND AFFECT THE FORECAST AREA THIS AFTERNOON AND EVENING...WITH
STRONG FLOW ALOFT EXPECTED TO DESCEND TO THE LOWER LEVELS.
SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH AT
TIMES...ARE ANTICIPATED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT
DURING THIS TIME...INCLUDING LOGAN PASS AND ALONG THE GOING TO THE
SUN ROAD IN GLACIER PARK.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND CREATE HAZARDOUS
CONDITIONS FOR DRIVING AND OUTDOOR ACTIVITIES.

$$
000 
WWUS75 KTFX 102038
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT THU JUL 10 2008

MTZ009-110600-
/O.CON.KTFX.HW.W.0013.000000T0000Z-080711T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
238 PM MDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

A FAST MOVING PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE THROUGH
THE FORECAST AREA THIS EVENING...WITH STRONG FLOW ALOFT DESCENDING
TO THE LOWER LEVELS. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...WITH
GUSTS OF 60 TO 70 MPH AT TIMES...WILL AFFECT THE NORTHERN ROCKY
MOUNTAIN FRONT...INCLUDING LOGAN PASS AND GOING TO THE SUN ROAD
IN GLACIER NATIONAL PARK.

$$
000 
WWUS75 KTFX 110540
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 PM MDT THU JUL 10 2008

MTZ009-110645-
/O.EXP.KTFX.HW.W.0013.000000T0000Z-080711T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
1140 PM MDT THU JUL 10 2008

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE
NORTHERN ROCKY MOUNTAIN FRONT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE
NORTHERN ROCKY MOUNTAIN FRONT.

STRONG WINDS ARE BEGINNING TO DIMINISH OVER THE ROCKY MOUNTAIN
FRONT. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT
MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 9, 2:37 PM MDT, 1 minute earlier.

Area forecast discussion, Jul 9, 2:37 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MDT WED JUL 9 2008

.DISCUSSION...

TONIGHT THROUGH FRIDAY...MAIN CONCERN THIS AFTERNOON WILL BE A
STRONG SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW PRESSURE
SYSTEM/COLD FRONT THAT WILL MOVE THROUGH THE REGION ON THURSDAY. A
COMBINATION OF STRONG UPPER LEVEL WINDS AND TIGHT SURFACE PRESSURE
GRADIENTS WILL CAUSE WINDS TO INCREASE ACROSS MUCH OF MY FORECAST
AREA. IN PARTICULAR...HIGHER ELEVATIONS OF GLACIER NATIONAL PARK
AND GOING TO THE SUN ROAD COULD RECEIVE WIND GUSTS OF 60 TO 70 MPH
AT TIMES. AS A RESULT...I HAVE ISSUED A HIGH WIND WARNING FOR THE
NORTHERN ROCKY MOUNTAIN FRONT FOR THURSDAY AND THURSDAY EVENING.
ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO AFFECT MY FAR
NORTHERN ZONES AS THE SYSTEM MOVES THROUGH. BEHIND THE
SYSTEM...TEMPERATURES WILL COOL TO NEAR OR BELOW SEASONAL AVERAGES
ON FRIDAY. WINDS WILL ALSO DIMINISH FROM THOSE OF THURSDAY
ALTHOUGH BREEZY NORTHWEST WINDS ARE ANTICIPATED TO CONTINUE
THROUGH THE DAY. MPJ

FRIDAY NIGHT THROUGH MONDAY NIGHT...A DRY AND COOL NORTHWEST FLOW
ALOFT OVER NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA WILL KEEP
SKIES PARTLY CLOUDY FRIDAY NIGHT WITH LOW TEMPERATURES BELOW
SEASONAL AVERAGES. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN
REBUILD OVER THE AREA ON SATURDAY...AS TEMPERATURES WARM TO NEAR
NORMAL. A FEW WEAK DISTURBANCES MOVING THROUGH THE RIDGE WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS. A SHORTWAVE
TROUGH WILL GRADUALLY APPROACH MONTANA FROM THE WEST SUNDAY THROUGH
MONDAY NIGHT. THE RESULTING INCREASINGLY MOIST AND UNSTABLE
SOUTHWEST FLOW ALOFT WILL BRING AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS TO MOST OF THE AREA MAINLY DURING THE AFTERNOON AND
EVENING HOURS. SURFACE WINDS WILL INCREASE AND BECOME WESTERLY...AS
TEMPERATURES WARM TO ABOVE NORMAL LEVELS AHEAD OF A COLD FRONT
ASSOCIATED WITH THE APPROACHING SYSTEM.  COULSTON

TUESDAY THROUGH WEDNESDAY...MODELS ARE IN PRETTY GOOD AGREEMENT
DURING THIS PERIOD. A WEAK SHORTWAVE TROUGH...OFF THE WEST COAST
TUESDAY...DRIFTS EAST DURING THIS PERIOD. LIMITED MOISTURE AND
ENERGY WITH A FEW DISTURBANCES IN A SOUTHWESTERLY FLOW ALOFT WILL
RESULT IN PARTLY TO MOSTLY CLOUDY SKIES...WITH ISOLATED...MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURES SHOULD
BE NEAR SEASONAL AVERAGES.  EK

&&

.AVIATION...
UPDATED 1747Z.
HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE IN THE REGION
DURING THE NEXT 24 HOURS. VFR FLIGHT CONDITIONS ARE ANTICIPATED TO
PREVAIL DURING THIS TIME...WITH EITHER HIGH VFR CEILINGS OR SKY
CLEAR PRESENT. SURFACE WINDS ARE ANTICIPATED TO GUST UP TO 25KT NEAR
KCTB...KGTF...AND KHLN THRU 04Z. SURFACE WINDS WILL DECREASE
THEREAFTER AT ALL AREA TERMINALS...HOWEVER INTENSIFYING AFTER 15Z AS
A WEAK DRY PACIFIC STORM SYSTEM APPROACHES THE REGION FROM OVER THE
CANADIAN ROCKIES. ZUMPFE

&&

.FIRE WEATHER...
WINDY AND VERY WARM CONDITIONS WILL PREVAIL ON THURSDAY AS A LOW
PRESSURE SYSTEM MOVES THROUGH THE AREA. FIRE AGENCIES ARE REPORTING
THAT FUELS ARE STILL FAIRLY GREEN ACROSS MOST OF MY FORECAST AREA.
HOWEVER...FUELS ARE DRYING OUT AND BECOMING MARGINAL IN PORTIONS OF
FIRE ZONE 118. WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR THIS
AREA FROM NOON UNTIL 9 PM MDT THURSDAY. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  55  85  48  77 /   0   0  10   0
CTB  52  78  44  73 /   0  10  20  10
HLN  57  87  52  80 /   0   0   0   0
BZN  52  89  48  82 /   0   0   0   0
WEY  44  79  41  74 /   0   0   0   0
DLN  50  86  46  79 /   0   0   0   0
HVR  55  84  48  75 /   0  20  20  20
LWT  52  84  46  73 /   0   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR MTZ118.

HIGH WIND WARNING FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR MTZ009.

&&

SHORT TERM...MPJ
LONG TERM...COULSTON/EK
AVIATION...ZUMPFE

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 9, 4:25 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 AM MDT WED JUL 9 2008

MTZ008>015-044>055-101030-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
425 AM MDT WED JUL 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS ON SATURDAY AND
FOR MOST OF THE REGION ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:15 PM MDTFire Weather WatchTFXBroadwater, Gallatin, Jefferson, Lewis and Clark, Meagher12 hr

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.